MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CURVED DISTRACTOR-SMALL; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CURVED DISTRACTOR-SMALL; MISC ORTHO SURGICAL INSTR
Model Number 389.026
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation flow: damage.Visual inspection: the curved distractor-small (p/n: 389.026, lot #: a7 ja 50) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the upper jaw was broken and the broken fragment was not returned.Rust was observed at the broken portion of the device.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.The device failure/defect is identified.Dimensional inspection: a dimensional inspection was performed on the returned device.Document/specification review: due to the age of the device and source controlled drawings, manufactured revision drawing is no longer available.The device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the curved distractor-small (p/n: 389.026, lot #: a7 ja 50).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 389.026.Lot number: a7ja50.Manufacturing site: (b)(4).Release to warehouse date: week 50, 2000.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 19 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an inspection of set at loaners department, the curved distractor-small tip broken.There was no patient involvement.This complaint involves (1) device.This report is for (1) curved distractor-small.This is report 1 of 1 for (b)(4).

Brand Name
CURVED DISTRACTOR-SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10773230
Report Number2939274-2020-04937
Device Sequence Number17165549
Product Code LXH
UDI-Device Identifier10705034774015
UDI-Public(01)10705034774015
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number389.026
Device Catalogue Number389.026
Device Lot NumberA7 JA 50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1